Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 5, 2014, 5:36 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 5:36 PM MDT (23:36 UTC)
- Expired
- Aug 5, 2014, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WGUS55 KBOU 052336
FFWBOU
COC073-121-060230-
/O.NEW.KBOU.FF.W.0035.140805T2336Z-140806T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
536 PM MDT TUE AUG 5 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO...
NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 830 PM MDT
* AT 535 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN 10 MILES SOUTH OF LAST CHANCE.
THE STORMS PRODUCING THE HEAVY RAIN WERE MOVING NORTHEAST AT 10
MPH. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FORK
ARIKAREE RIVER...PLUM BUSH CREEK...SAND CREEK...CURRIE CREEK...VEGA
CREEK...EAST FORK PLUMB BUSH CREEK...MIDDLEMIST CREEK AND GORDON
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342
$$
COOPER2 follow-up statements
082 WGUS75 KBOU 060057 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 657 PM MDT TUE AUG 5 2014 COC073-121-060230- /O.CON.KBOU.FF.W.0035.000000T0000Z-140806T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON CO-LINCOLN CO- 657 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SOUTHWESTERN WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES... AT 653 PM MDT...THE AREA THAT RECEIVED THE HEAVIEST RAINFALL WAS LOCATED 9 MILES SOUTHWEST OF LINDON...OR 26 MILES NORTHEAST OF LIMON. ALTHOUGH THE STORMS HAVE MOVED EASTWARD...OUT OF THE WARNED AREA...FLASH FLOODING FROM THE STORMS RUNOFF WILL STILL BE POSSIBLE. RADAR ESTIMATED NEARLY 4 INCHES OF RAIN HAD FALLEN LATE THIS AFTERNOON IN THE AREA. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN WASHINGTON AND EXTREME NORTH CENTRAL LINCOLN COUNTIES. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FORK ARIKAREE RIVER...PLUM BUSH CREEK...SAND CREEK...CURRIE CREEK...VEGA CREEK...EAST FORK PLUMB BUSH CREEK...MIDDLEMIST CREEK AND GORDON CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342 $$ COOPER
942 WGUS75 KBOU 060226 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 826 PM MDT TUE AUG 5 2014 COC073-121-060234- /O.EXP.KBOU.FF.W.0035.000000T0000Z-140806T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON CO-LINCOLN CO- 826 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 830 PM MDT... THE HEAVY RAIN HAS ENDED...AND THERE HAVE BEEN NO REPORTS OF FLOODING FROM SOUTHWEST WASHINGTON COUNTY. LAT...LON 3938 10369 3960 10370 3972 10339 3950 10342 $$ RTG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 3:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 330 PM MDT TUE AUG 5 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 328 PM MDT TUE AUG 5 2014 NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS ARE PUSHING NORTHEAST. SOME CELLS HAVE BEEN PRODUCING BETWEEN A THIRD TO A HALF OF AN INCH OF RAIN IN ABOUT 15-30 MINUTES...WITH STRONGER CELLS PRODUCING OVER THREE-QUARTERS OF AN INCH. A CURRENT PW VALUES HOVERING ABOUT AN INCH RIGHT NOW AND ARE EXPECTED TO START LOWERING AS DRIER AIR...EVIDENT ON WATER VAPOR SATELLITE...MOVES IN FROM THE SOUTHWEST. DEWPOINTS IN THE UPPER 40S OVER THE MOUNTAINS WILL BE PUSHING EAST WHERE DEWPOINTS OVER THE EASTERN PLAINS ARE IN THE UPPER 50S TO LOWER 60S. MOVEMENT ON THESE STORMS ARE AROUND 15 KTS...SO FLOOD THREAT AT THIS POINT IS THERE IN SOME SPOTS...BUT OVERALL AREA WIDE IS LOW. TRAINING STORMS COULD CREATE A PROBLEM. BIGGEST AREA OF CONCERN IS DOWN SOUTH ALONG THE PALMER DIVIDE AREA AND SOUTHERN FOOTHILLS WITH ANOTHER THREAT UP OVER LARIMER COUNTY AS CONVECTION IS FORMING A TRAINING LINE. GUSTY OUTFLOW WINDS FROM THESE STORMS TONIGHT WILL ALSO BE ANOTHER THREAT...ESPECIALLY AS THE DRIER AIR ALOFT MOVES IN. THERE IS SLIGHTLY MORE INSTABILITY OUT EAST TOWARDS THE NEBRASKA BORDER...WHERE STORMS OUT HERE MAY BE ABLE TO STRENGTHEN ENOUGH FOR SMALL HAIL...OTHERWISE THE SEVERE STRENGTH STORM THREAT IS LOW. AS THE SHORTWAVE CONTINUES TO PUSH EAST...QG VERTICAL VELOCITY WILL SWITCH FROM LIGHT UPWARD TO LIGHT DOWNWARD. THIS COMBINED WITH THE LOSS OF DAYTIME HEATING WILL ALLOW CONVECTION TO DECREASE THIS EVENING AND SHOULD BE DIMINISHED BEFORE MIDNIGHT. THERE ARE HINTS FROM THE HIRES RAP MODEL THAT OUTFLOW FROM STORMS IN CENTRAL NEBRASKA MAY PUSH BACK INTO COLORADO TONIGHT TO KEEP CONVECTION GOING....AT THIS POINT DO NOT THINK THIS WILL HAPPEN WITH CURRENT STRENGTH AND MOTION OF THE STORMS OUT THERE. UPPER RIDGING WILL MOVE OVERHEAD TOMORROW WITH DRIER PW VALUES EXPECTED. A WEAK COOL FRONT WILL SLIDE SOUTH IN THE EARLY AFTERNOON TO KEEP MOST OF THE PLAINS STABLE FOR MUCH OF THE DAY. WITH MORE SUNLIGHT EXPECTED TOMORROW HOWEVER WILL LEAD TO NEARLY THE SAME OR SLIGHTLY WARMER TEMPERATURES COMPARED TO TODAY. LESS CONVECTION IS EXPECTED OVER THE MOUNTAINS...BUT WILL STILL LIKELY SEE ISOLATED TO SCATTERED ACTIVITY. ONCE THE FRONT PUSHES IN AND SOME UPSLOPE FLOW ESTABLISHES ITSELF...THERE MAY BE ENOUGH PUSH FOR SOME ISOLATED ACTIVITY ALONG THE NORTHERN FOOTHILLS AND ADJACENT PLAINS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 328 PM MDT TUE AUG 5 2014 SOME THUNDERSTORMS POSSIBLE ACROSS THE AREA WEDNESDAY EVENING... MAINLY OVER THE FAR NORTHEAST PLAINS AS TAIL END OF MID LEVEL SHORTWAVE MOVES ACROSS NORTHEAST COLORADO. STORMS COULD PRODUCE BRIEF HEAVY RAIN FAR EASTERN PLAINS. THE ACTIVITY SHOULD END AROUND MIDNIGHT AS SUBSIDENCE BEHIND THE PASSING WAVE MOVES OVER THE AREA. BOUNDARY LAYER WIND AND RH PROGS SUGGEST THE POTENTIAL FOR LOW CLOUDS ACROSS MUCH OF THE PLAINS...MAINLY EAST OF A GREELEY TO DENVER LINE OVERNIGHT. AT THIS TIME...THE THREAT FOR ANY FOG APPEARS LOW AND WILL LEAVE OUT OF THE GRIDS. ON THURSDAY... THE UPPER RIDGE OVER COLORADO IS EXPECTED TO FLATTEN A BIT AS A SHORTWAVE MOVES ACROSS WYOMING. CENTER OF THE HIGH TO MOVE TOWARDS THE TEXAS AND OKLAHOMA PANHANDLES. EASTERLY LOW LEVEL FLOW ACROSS PLAINS TO PROVIDE UPSLOPE IN AND NEAR THE FOOTHILLS. IN ADDITION... TAIL END OF THE WAVE LOOKS TO CLIP THE NORTHEAST CORNER. THUS... SHOULD SEE SOME STORMS DEVELOP DURING THE AFTERNOON WHICH WILL CONTINUE INTO THE EVENING. BEST CHANCE FOR STORMS TO BE NORTHEAST OF GREELEY AND DENVER WHERE THE BETTER LOW LEVEL MOISTURE WILL BE LOCATED. BRIEF HEAVY RAIN POSSIBLE WITH SOME OF THE STORMS OVER THE FAR NORTHEAST CORNER. TEMPERATURES LOOK TO BE AROUND AVERAGE MOST AREAS. LATEST MODELS SHOWING THE DEVELOPMENT OF SOME SORT OF MCS OVER THE FAR EASTERN PLAINS LATE IN THE EVENING...PUSHING INTO KANSAS OVERNIGHT. SOME LINGERING STORMS POSSIBLE OVER THE FAR EASTERN PLAINS BEFORE THIS SYSTEM MOVES AWAY FROM THE AREA. FOR FRIDAY...THERE MAY BE A PUSH OF LOW LEVEL MOISTURE BACK ACROSS THE PLAINS EARLY IN THE MORNING WITH THE POTENTIAL FOR THE DEVELOPMENT OF LOW CLOUDS AGAIN. OTHERWISE... MODELS INDICATE ANOTHER WEAK MID LEVEL SHORTWAVE CLIPPING THE FAR NORTHEAST CORNER DURING THE AFTERNOON WHICH COULD GENERATE ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS POSSIBLE FURTHER WEST... MAINLY ALONG THE FOOTHILLS WHERE LOW LEVEL SOUTHEAST FLOW WILL BE IN PLACE. A FEW STORMS COULD LINGER AFTER MIDNIGHT ACROSS THE FAR PLAINS. ON SATURDAY...MODELS SHOW ELONGATED UPPER HIGH OVER COLORADO WITH THE CENTER OVER NORTHEAST TEXAS. APPEARS A BATCH OF MONSOONAL MOISTURE LOOKS TO MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING. THIS MAY RESULT IN A BETTER CHANCE FOR THUNDERSTORMS MOST LOCATIONS. TEMPERATURES BOTH FRIDAY AND SATURDAY TO HOVER AROUND AVERAGE. FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY. UPPER LEVEL RIDGE TO REMAIN OVER COLORADO THROUGH THE PERIOD. THERE APPEARS TO BE SOME DECREASE IN THE MONSOONAL MOISTURE THOUGH ENOUGH FOR SOME CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. BEST CHANCE TO BE ACROSS THE MOUNTAINS. BY TUESDAY...BOTH ECMWF AND GFS SHOW THE UPPER RIDGE FLATTENING AS A SHORTWAVE MOVES ACROSS WYOMING. FLOW ALOFT TO BECOME MORE WESTERLY...WITH MOST OF THE MONSOONAL MOISTURE BEING SHUNTED SOUTH OF THE AREA. WILL KEEP A SLIGHT CHANCE OF STORMS GOING MOST LOCATIONS. TEMPERATURES LOOK TO NEAR OR SLIGHTLY BELOW AVERAGE. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 328 PM MDT TUE AUG 5 2014 VFR CONDITIONS EXPECTED FOR THE NEXT 36 HOURS. CONVECTION OVER THE FOOTHILLS AND PALMER DIVIDE WILL CONTINUE MOVING EAST- NORTHEAST OVER THE PLAINS WITH TSTORMS AFFECTING THE AREA AIRPORTS THROUGH ABOUT 24Z. THESE STORMS WILL HAVE A CHANCE OF PRODUCING VARIABLE WINDS GUSTING TO 30 KNOTS...AND JUST A SLIGHT CHANCE OF NEEDING INSTRUMENT APPROACHES TO KDEN FOR A SHORT TIME. CLEARING SHOULD OCCUR QUICKLY AFTER 00Z. LIGHT NORTHERLY WINDS SHOULD RETURN TO DRAINAGE WINDS TONIGHT. LITTLE TO NO CONVECTION EXPECTED TOMORROW. A FRONT WILL PUSH THROUGH AFTER 18Z TO TURN WINDS TO THE NORTHEAST...BUT NO THUNDERSTORMS ARE EXPECTED OVER THE AREA AIRPORTS AT THIS TIME. && .HYDROLOGY... ISSUED AT 328 PM MDT TUE AUG 5 2014 BRIEF HEAVY RAIN...UP TO HALF AN INCH IN 15 MINUTES...WILL ACCOMPANY SOME OF THE STRONGER STORMS TODAY. THERE COULD BE SOME AREAS THAT MAY SEE UP TO AN INCH AS TRAINING OF STORMS OCCUR. OVERALL STORM MOTION SHOULD BE ENOUGH TO KEEP THE THREAT OF FLASH FLOODING LOW...EXCEPT IN THE CASE OF TRAINING...ESPECIALLY OVER A BURN SCAR OR STEEP TERRAIN. STORMS WILL BE DECREASING THROUGH MID EVENING AND SHOULD BE DONE BY BEFORE MIDNIGHT. HEAVY RAIN CHANCES ARE LOW THROUGH THE EXTENDED PERIOD. SCATTERED T-STORMS ACROSS THE NORTHEAST CORNER OF THE STATE LATE THURSDAY AND FRIDAY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. HOWEVER THE THREAT OF FLOODING APPEARS LOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM...D-L AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, Aug 5, 11:01 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT TUE AUG 5 2014 COZ030>051-061715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS EARLY ON THIS AFTERNOON. ISOLATED SHOWERS OVER THE PLAINS LATE THIS MORNING WILL CONTINUE TO MOVE EAST ALLOWING FOR CLEARING AND ADDITIONAL WARMTH FOR A MORE WIDESPREAD EVEN THIS AFTERNOON. WITH INCREASED MOISTURE IN THE ATMOSPHERE...SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. HOWEVER THE RISK OF SEVERE STRENGTH WEATHER IS LOW OVERALL. STORMS OVER THE FAR NORTHEAST CORNER ARE EXPECTED TO BE STRONGER WITH MORE INSTABILITY AVAILABLE. STORMS MAY BE ABLE TO PRODUCE SMALL HAIL OVER THE NORTHEAST CORNER. STORM SPEEDS SHOULD BE FAST ENOUGH TO KEEP THE THREAT OF FLASH FLOODING LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY...THURSDAY AND FRIDAY...MAINLY IN THE MOUNTAINS AND ACROSS THE NORTHEAST CORNER OF THE STATE AS A SERIES OF WEAK UPPER LEVEL WEATHER DISTURBANCES MOVE ACROSS THE AREA. A FEW STORMS ON THE FAR NORTHEAST PLAINS MAY PRODUCE LOCALLY HEAVY RAINFALL WHERE LOW-LEVEL MOISTURE WILL BE MORE ABUNDANT. BY SATURDAY...MONSOON MOISTURE MAY RETURN TO THE OUTLOOK AREA WHICH COULD INCREASE THE CHANCE OF THUNDERSTORMS IN MOST AREAS. DRIER CONDITIONS WILL THEN RETURN FOR SUNDAY AND MONDAY. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 5, 1:49 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
149 PM MDT TUE AUG 5 2014
COZ036-040-041-052045-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
149 PM MDT TUE AUG 5 2014
...SPECIAL WEATHER STATEMENT...
AT 143 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BUFFALO CREEK TO 6
MILES SOUTHWEST OF PERRY PARK...AND MOVING NORTHEAST AT 20 MPH.
BRIEF HEAVY RAINFALL...UP TO ONE HALF INCH IN 30 MINUTES...FREQUENT
CLOUD TO GROUND LIGHTNING AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN CENTENNIAL...HIGHLANDS RANCH...CASTLE ROCK...PARKER...
LONE TREE...ROXBOROUGH PARK...LARKSPUR...FRANKTOWN...SOUTH PLATTE...
DEVILS HEAD...SPRUCEWOOD...SURREY RIDGE...BUFFALO CREEK...SEDALIA...
LOUVIERS...THE PINERY...PERRY PARK...BEVERLY HILLS AND GREENLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED STREET FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE THUNDERSTORMS
WILL PASS ACROSS THE INTERSTATE 25 CORRIDOR FROM DENVER SOUTH
TOWARDS COLORADO SPRINGS.
BOATERS ARE URGED TO GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3913 10514 3950 10536 3954 10512 3950 10512
3949 10511 3949 10513 3948 10510 3955 10507
3959 10480 3914 10457
TIME...MOT...LOC 1943Z 224DEG 30KT 3941 10524 3917 10504
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:37 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 113 min |
| Aug 4, 7:55 PM MDT | Areal Flood Advisory | BOU | Elbert | 2 hr |
| Aug 5, 1:49 PM MDT | Special Weather Statement | BOU | Douglas | 56 min |
| Aug 5, 2:47 PM MDT | Areal Flood Advisory | BOU | Larimer | 88 min |
| Aug 5, 3:39 PM MDT | Areal Flood Advisory | BOU | Douglas | 81 min |
| Aug 5, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 48 min |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.